Tricks for reducing/reversing too much Botox?

I asked for botox in the glabellar region for my frown lines. The doctor injected the entire forehead and I have a bit of brow droop which is also lopsided. Are there any known (or potential) things to do to help "revive" those muscles early?

Doctor Answers 19

Botox Droop

Thank you for your question. Unfortunately there is no way to reverse Botox. It takes 3-4 months for Botox to wear off, but you may experience some muscle function before that. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 24 reviews

Antidote for excess botox does not exist.

 Unfortunately there is no reversal agent for Botox at this time. 

The injection of the glabellar muscles alone can make the forehead lines worse and vice versa, therefore it was not unreasonable that your doctor injected both the forehead and glabellar complex together. I believe that injecting the same dose every time is not a smart move for everyone because duration of action and the recovery of the muscles from botox vary from person to person. 

Obtaining a detailed history and evaluation of each and every individual, documenting the strength of facial muscles with and without facial expressions, clearly explaining the injection plan might help in preventing such issues, although this could happen to even the best injector.

Finding an expert physician/surgeon who can offer non invasive eyebrow lifting procedures such as Ultherapy, Endymed or even PDO thread lifts may improve your situation; otherwise you have to wait until it wears off on its own.

Best of luck

Dr. Shanthala

Botox and eyebrow ptosis

Unfortunately, there is no way to reverse Botox. You will need to wait for the Botox to wear off which usually takes 3-4 months. If you have eyelid ptosis, as opposed to eyebrow ptosis, then iopodine eye drops used several times day will help keep you eyes open.

Excess Botox

Unfortunately, there aren't reliable ways to 'reverse' the effect of too much botox.  Some benefit may be had from doing a brow lift, but the safest and best approach is to give it time, have it resolve on its own and reduce the amount of botox used in the future

Reza Tirgari, MD
San Diego Physician

Botox brow and lid droop

Thanks this is a good question that addresses a relatively common concern.  From your description it is not clear to me if you are experiencing brow drop or lid drop; which people often confuse and refer to the symptoms incorrectly.  I know of no shortcut to hasten the duration or lessen the effect of Botox but there are a few options you can try.  If it is true lid drop you will probably benefit from Iopidine drops, or if it is brow drop and your forehead muscle (Frontalis) is partially or weakly intact your injector may be able to inject the brow depressors to achieve a brow lift.  In any case it will all come back to normal in a relatively short period of time.  Thanks

Dr. Berdy

Jack Berdy, MD
New York Physician
4.8 out of 5 stars 5 reviews

Botox and eye droop

This is not permanent and will be gone in a few months, but you can use Iopidine eye drops to lift the eyelid--check with your doctor for a prescription

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Reviving the droop with thermage and venus legacy

This will wear off in 3-4 months. In the mean time, thermage/venus legacy and fillers will help improve this. See an expert. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Reversing Botox

Botox will last 3-4 months on average, but you may begin to see a return of some muscle function before that time.  Unfortunately there is no treatment available to significantly reduce the duration of Botox activity.  However your eyebrow function will return to its pre-treatment state once the Botox "wears" off. 

Donald B. Yoo, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 47 reviews

Botox issue

Sometimes a small amount below the eyebrow can counter balance the effects of completely neutralizing the forehead.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Reversing Botox

Unfortunately time alone is all that can reverse the effects of Botox that you are describing.  You should see a gradual improvement over time.  Please be sure you are seeing a board certified core injector as we know facial anatomy the best and can try and avoid these things from happening (facial plastic surgeon, plastic surgeon, or dermatologist).  

Parker A. Velargo, MD
New Orleans Facial Plastic Surgeon
5.0 out of 5 stars 42 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.